Texas, 2021

Damaging Winds in Texas, June 14, 2021

June 14, 2021 · NWS SJT · 4 events in 3 counties and zones

Strong instability resulted in isolated to scattered thunderstorms. A few storms were severe and produced mainly wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Strong instability resulted in isolated to scattered thunderstorms. A few storms were severe and produced mainly wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 14, 5:33 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 14, 5:33 AM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
633 AM CDT Mon Jun 14 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 422 AM CDT Mon Jun 14 2021

The regional radar mosaic/IR satellite is indicating an MCV over
north Texas near Kips. The MCV will probably drift southwest
across much of our area today. The HI-Res models are indicating
isolated to scattered thunderstorms developing late this morning
and afternoon across mainly the Concho Valley and Northern Edwards
Plateau due to some mesoscale lift and moderate instability.
Going with slight chance to chance Pops across this area. Also, a
few storms are possible this morning across much of the area.
Going with a dry forecast tonight, but an isolated storm or two
may remain across Crockett County early this evening. Slightly
cooler temperatures today with highs in the lower to mid 90s.
Overnight lows will be in the lower 70s.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 422 AM CDT Mon Jun 14 2021

Little change to forecast reasoning for the extended period. An
upper level ridge will remain near the Four Corners region through
mid week, then drift a bit farther southwest by the weekend.
Generally a hot and dry forecast will persist through much of the
forecast period, although could see some isolated convection
primarily over southern sections on Tuesday. Due to limited
coverage, will keep POPs below mentionable values for now. Models
show the potential for some short-wave activity next Sunday into
Monday, which may result in some convection affecting northern and
eastern sections. As for temperatures, highs are expected to be
in the mid 90s for Tuesday, then mainly in the mid and upper 90s
Wednesday through the upcoming weekend. Lows will be in the upper
60s and lower 70s through the period.

&&

.AVIATION...
(12Z TAFS)
Issued at 632 AM CDT Mon Jun 14 2021

The latest radar is indicating more storms moving toward the KABI
terminal and going with a TEMPO TSRA group until 14Z. Otherwise,
going with VCTS at the western terminals(KABI,KSJT,KSOA) this
morning and afternoon as High Res models indicate the best
coverage of storms across the western half of the area. The
convection should be over with after 00Z Tuesday. Otherwise,
expect mainly VFR for the next 24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 92  69  93  69 /  20   5   0   0
San Angelo 	 96  70  95  69 /  20  10   5   0
Junction 	 96  71  94  69 /  10   5   5   0
Brownwood 	 93  71  94  69 /  20   5   0   0
Sweetwater 	 93  70  94  70 /  20  10   0   0
Ozona      	 95  70  95  71 /  30  10   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....24
AVIATION...21
Hazardous weather outlook, Jun 14, 3:39 AM CST, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
439 AM CDT Mon Jun 14 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-150945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
439 AM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Thunderstorms will be possible today. The main hazards will be
strong and gusty winds, dangerous lightning and localized
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 14, 3:55 AM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
455 AM CDT Mon Jun 14 2021

TXZ098-099-114-141045-
Haskell TX-Throckmorton TX-Shackelford TX-
455 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHWESTERN SHACKELFORD AND SOUTHWESTERN THROCKMORTON COUNTIES UNTIL
545 AM CDT...

At 454 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Irby, moving south at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Haskell, northwestern Shackelford and southwestern Throckmorton
Counties.

LAT...LON 3318 9943 3313 9923 3280 9927 3291 9961
TIME...MOT...LOC 0954Z 017DEG 16KT 3310 9936
Special weather statement, Jun 14, 4:37 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
537 AM CDT Mon Jun 14 2021

TXZ049-054-141100-
Fisher TX-Nolan TX-
537 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOLAN AND
SOUTHEASTERN FISHER COUNTIES UNTIL 600 AM CDT...

At 537 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sylvester, moving southwest at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Longworth and Sylvester.

LAT...LON 3267 10014 3258 10015 3246 10019 3258 10043
      3273 10025
TIME...MOT...LOC 1037Z 034DEG 9KT 3266 10021
Special weather statement, Jun 14, 5:33 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
633 AM CDT Mon Jun 14 2021

TXZ054-065-066-127-141215-
Runnels TX-Nolan TX-Coke TX-Taylor TX-
633 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHEASTERN
NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES UNTIL
715 AM CDT...

At 633 AM CDT, Doppler radar was tracking a strong thunderstorm over
Drasco, or near Bradshaw, moving south at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Winters, Hylton, Wingate, Happy Valley, Bradshaw, Fort Chadbourne,
Coronados Camp, Hatchel, Shep, Wilmeth, Drasco, Pumphrey and Oak
Creek Reservoir.

LAT...LON 3229 10014 3221 9980 3184 9992 3199 10033
TIME...MOT...LOC 1133Z 020DEG 21KT 3211 10000

JW
Special weather statement, Jun 14, 6:11 AM CST, 49 minutes before
Special Weather Statement
National Weather Service San Angelo TX
711 AM CDT Mon Jun 14 2021

TXZ065-066-072-141300-
Runnels TX-Tom Green TX-Coke TX-
711 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COKE...NORTHEASTERN TOM
GREEN AND WESTERN RUNNELS COUNTIES UNTIL 800 AM CDT...

At 710 AM CDT, Doppler radar was tracking a strong thunderstorm over
Tennyson, moving southwest at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
San Angelo, Maverick, Bronte, Miles, Wall, Orient, San Angelo State
Park, Norton, Grape Creek, Goodfellow Air Force Base, Veribest, Fort
Chadbourne, O.c. Fisher Reservoir, Lake Nasworthy, Harriet, Tennyson,
Wilmeth, Ballinger Lake and The Intersection Of Highway 208 And Ranch
Road 2662.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3144 10070 3206 10029 3194 9994 3126 10027
TIME...MOT...LOC 1210Z 024DEG 30KT 3178 10027

SJH
Special weather statement, Jun 14, 6:59 AM CST, 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
759 AM CDT Mon Jun 14 2021

TXZ049-054-127-141345-
Fisher TX-Nolan TX-Taylor TX-
759 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NOLAN...SOUTHEASTERN
FISHER AND SOUTHWESTERN TAYLOR COUNTIES UNTIL 845 AM CDT...

At 759 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Sweetwater, or near Sweetwater, moving south at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sweetwater, Nolan, Hylton, Maryneal, Lake Sweetwater, Camp Boothe
Oaks and The Intersection Of Highway 70 And Ranch Road 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3260 10043 3261 10017 3210 10012 3210 10050
TIME...MOT...LOC 1259Z 001DEG 30KT 3250 10031

SJH

The radar

The San Angelo radar (KSJT), 26 km away, was scanning. The volume nearest the first event began at 13:01 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tom Green

When
June 14, 7:00 AM CST
Where
Tom Green County, Harriet
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
31.550, -100.320

The public reported a large tree that was mostly uprooted and knocked over.

Thunderstorm Wind, Nolan

When
June 14, 7:15 AM CST
Where
Nolan County, 0.69 mi N of Sweetwater
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.480, -100.400

A trained spotter reports multiple power poles and large trees blown down in Sweetwater.

Thunderstorm Wind, McCulloch

When
June 14, 7:18 PM CST
Where
McCulloch County, 0.91 mi NW of Brady
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.140, -99.340

Law Enforcement reported a large tree had fallen onto the road and required a wrecker to remove it.

Thunderstorm Wind, Tom Green

When
June 14, 8:00 PM CST
Where
Tom Green County, 3.01 mi SSE of Christoval
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.160, -100.480

The public estimated a wind gust around 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968755, 968756, 968757, 968758.